Homology, Homotopy and Applications

Volume 15 (2013)

Number 2

Homotopy colimits in stable representation theory

Pages: 331 – 360

DOI: http://dx.doi.org/10.4310/HHA.2013.v15.n2.a19

Author

Andrew Salch (Department of Mathematics, Wayne State University, Detroit, Michigan, U.S.A.)

Abstract

We study the problem of existence and uniqueness of homotopy colimits in stable representation theory, where one typically does not have model category structures to guarantee that these homotopy colimits exist or have good properties. We get both negative results (homotopy cofibers fail to exist if there exist any objects of positive finite projective dimension!) and positive results (reasonable conditions under which homotopy colimits exist and are unique, even when model category structures fail to exist). We describe some applications to Waldhausen $K$-theory and to deformation-theoretic methods in stable representation theory.

Keywords

Waldhausen category, abelian category, stable representation theory, homotopy colimit

2010 Mathematics Subject Classification

16E30, 18E10, 19D99, 55U35

Full Text (PDF format)